MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF ALL POLY 32ID 58OD XLPE; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. REF ALL POLY 32ID 58OD XLPE; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 71358037
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/28/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery performed due patient implant dislocation.Replaced with constrained liner.
 
Additional Manufacturer Narrative
The associated reflection all poly was returned and evaluated.A lab analysis conducted during this investigation indicated that damage was observed on the superior face of the component which was likely due to contact with an instrument during removal.No damage was observed on the articulating surface.Pmma pods were not found on the received component.No material or manufacturing deviations were observed.No destructive testing was performed on this retrieved component.The batch number on the part was illegible.Thus, a review of the manufacturing records could not be performed.Complaint history review could not be performed with any accuracy due to the lack of clear batch number.A clinical evaluation noted that based on the single x-ray provided, the femoral head could have been dislocated from the constrained poly liner.In addition, there was significant osteolysis around the acetabular cup.However, due to the limited information provided the root cause of the reported dislocation cannot be determined.However, based on the e-mails from the smith and nephew sales rep the dislocation was not due to a failure of the implant device.The future impact to the patient beyond the revision cannot be determined.No further clinical/medical assessment is warranted at this time.A relationship, if any, between the devices and the reported incident or adverse event could not be corroborated.No further investigation is warranted for this complaint; however, smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, this complaint will be reopened and reevaluated.

Brand Name
REF ALL POLY 32ID 58OD XLPE
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8268763
Report Number1020279-2019-00242
Device Sequence Number2370275
Product Code JDI
UDI-Device Identifier03596010474278
UDI-Public03596010474278
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K002747
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71358037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2019
Initial Date Received by Manufacturer 12/28/2018
Supplement Date Received by Manufacturer12/28/2018
Initial Report FDA Received Date01/22/2019
Supplement Report FDA Received Date05/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age85 YR